Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 49, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 18, 2008, 4:58 AM CST. It took effect at Nov 18, 2008, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2008, 4:58 AM CST (10:58 UTC)
- In effect from
- Nov 18, 2008, 6:00 AM CST
- Expired
- Nov 19, 2008, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KMOB 181058 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 458 AM CST TUE NOV 18 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND THIS EVENING FOR THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A STRONG OFFSHORE WIND FLOW WILL DEVELOP OVER THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY AND CONTINUE AT LEAST INTO THE EVENING HOURS TONIGHT AS HIGH PRESSURE APPROACHES FROM THE NORTHWEST. NORTHERLY WINDS WILL INCREASE TODAY IN THE TIGHT GRADIENT TO THE EAST OF APPROACHING HIGH PRESSURE...AND PERSIST INTO THE EVENING HOURS. MARINERS CAN EXPECT WINDS OF 20 TO 25 KNOTS TO DEVELOP OVER THE GULF WATERS SHORTLY AFTER DAYBREAK TODAY. THESE WINDS WILL RESULT IN SEAS BUILDING TO AT LEAST 4 TO 6 FEET BY THIS AFTERNOON... ESPECIALLY WELL OFFSHORE. GMZ650-655-670-675-181900- /O.NEW.KMOB.SC.Y.0049.081118T1200Z-081119T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 458 AM CST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG OFFSHORE WIND FLOW WILL DEVELOP OVER THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY AND CONTINUE AT LEAST INTO THE EVENING HOURS TONIGHT AS HIGH PRESSURE APPROACHES FROM THE NORTHWEST. NORTHERLY WINDS WILL INCREASE TODAY IN THE TIGHT GRADIENT TO THE EAST OF APPROACHING HIGH PRESSURE...AND PERSIST INTO THE EVENING HOURS. MARINERS CAN EXPECT WINDS OF 20 TO 25 KNOTS TO DEVELOP OVER THE GULF WATERS SHORTLY AFTER DAYBREAK TODAY. THESE WINDS WILL RESULT IN SEAS BUILDING TO AT LEAST 4 TO 6 FEET BY THIS AFTERNOON... ESPECIALLY WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
000 WHUS74 KMOB 181559 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 959 AM CST TUE NOV 18 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND THIS EVENING FOR THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A STRONG OFFSHORE WIND FLOW WILL PERSIST TODAY AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST. THESE WINDS WILL RESULT IN SEAS BUILDING TO AT LEAST 5 TO 7 FEET...ESPECIALLY WELL OFFSHORE. GMZ630-182100- /O.EXB.KMOB.SC.Y.0049.000000T0000Z-081118T2100Z/ MOBILE BAY- 959 AM CST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... MARINERS CAN EXPECT NORTH WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS OVER MOBILE BAY THROUGH 3 PM. BAY WATERS WILL BE CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-182200- /O.CON.KMOB.SC.Y.0049.000000T0000Z-081119T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 959 AM CST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... MARINERS CAN EXPECT NORTH WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS OVER THE GULF COASTAL WATERS THROUGH MIDNIGHT. THESE WINDS WILL RESULT IN SEAS BUILDING TO 4 TO 7 FEET...ESPECIALLY WELL OFFSHORE. BAYS AND COASTAL WATERWAYS WILL BE CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 182146 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 346 PM CST TUE NOV 18 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A STRONG OFFSHORE WIND FLOW WILL PERSIST THROUGH THE EVENING HOURS AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST. THESE WINDS WILL MAINTAIN SEA HEIGHTS OF 4 TO 6 FEET...ESPECIALLY WELL OFFSHORE. GMZ650-655-670-675-190600- /O.CON.KMOB.SC.Y.0049.000000T0000Z-081119T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 346 PM CST TUE NOV 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... MARINERS CAN EXPECT NORTH WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS OVER THE GULF COASTAL WATERS THROUGH THE EVENING HOURS. THESE WINDS WILL MAINTAIN SEA HEIGHTS OF 4 TO 6 FEET...ESPECIALLY WELL OFFSHORE. BAYS AND COASTAL WATERWAYS WILL BE CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 4:53 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 18, 4:53 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CST TUE NOV 18 2008
.SHORT TERM (TODAY AND TONIGHT)...WITH HIGH PRESSURE BUILDING INTO
THE REGION OVER THE NEXT 24 HOURS...NOT A LOT TO DISCUSS EXCEPT FOR
TEMPERATURES. WILL BE LOOKING AT STRONG COLD ADVECTION TODAY WITH
MODERATE TO STRONG NORTHERLY FLOW IN THE STEEPER GRADIENT TO THE EAST
OF THE APPROACHING HIGH PRESSURE. WITH THIS...DAYTIME MAX TEMPS TODAY
WILL BE WELL BELOW NORMAL WITH HIGHS GENERALLY ONLY IN THE 50S FOR
MOST LOCATIONS. NORMALLY WOULD EXPECT HIGHS IN THE MID TO UPPER 60S.
EVEN MORE DRASTIC TEMPERATURE DEVIATION FROM NORMAL EXPECTED
TONIGHT. THE HIGH PRESSURE WILL SETTLE INTO ALABAMA OVERNIGHT
BRINGING LIGHT TO CALM WINDS AND IDEAL RADIATIONAL COOLING
CONDITIONS. AS A RESULT LOOK FOR OVERNIGHT MIN TEMPS TO FALL INTO THE
MID TO UPPER 20S ACROSS MOST OF THE INTERIOR ZONES TONIGHT...WITH
LOWER 30S CLOSER TO THE COAST. SOME MID 30S OVERNIGHT MIN TEMPS ALONG
THE BEACHES. THESE MIN TEMPS WILL BE NEAR RECORD LEVELS OVER MUCH OF
THE FCST AREA...EXCEPT FOR ALONG THE IMMEDIATE COASTAL AREAS. AS
PREVIOUS DISCUSSION MENTIONED...A FEW OF THE NORMALLY COLDER
LOCATIONS OVER THE INTERIOR ZONES MAY SEE SOME OVERNIGHT MIN TEMPS IN
THE LOWER 20S...BUT WE STILL FEEL THESE AREAS WILL BE TOO ISOLATED TO
WARRANT A HARD FREEZE WATCH/WARNING. 12/DS
.SHORT TERM...(WEDNESDAY THROUGH THURSDAY)...EXPECTING PRETTY DRY ON
WEDNESDAY BUT AS THE RIDGE AXIS PUSHES EAST LATE IN THE DAY LIMITED WARM
ADVECTION AND MOISTURE WILL REBOUND SOMEWHAT LATER IN THE EVENING.
PERHAPS IT WILL BE ENOUGH TO BRING IN SOME FOG...BUT AT THIS POINT IT
IS TOO UNCERTAIN TO PREDICT FOG WITH MUCH CONFIDENCE THIS FAR OUT.
ON THURSDAY AFTERNOON ANOTHER DRY FRONT WILL KEEP ANY MOISTURE RETURN
SHORT LIVED. 77/BD
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...AFTERNOON FRONT TIMED TO
PUSH THROUGH THE CWA WILL BE FOLLOWED BY SOME WIND AND COOL DRY AIR
THURSDAY NIGHT INTO FRIDAY. LOWS BELOW SEASONAL FRIDAY THROUGH
SATURDAY NIGHT. GUIDANCE BY MOS SHOWS INCREASING CHANCE FOR RAIN TO
STILL BE IN THE NORTHEAST CWA. 77/BD
.MARINE...A LARGE AREA OF HIGH PRESSURE WILL SLOWLY MOVE ACROSS THE
SOUTHEASTERN SOUTHEASTERN STATES TODAY AND TONIGHT...THEN SETTLE
ACROSS THE NORTHEASTERN GULF OF MEXICO ON WEDNESDAY. A STRONG
OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS TODAY AND TONIGHT
AS THE HIGH REMAINS NORTH OF THE MARINE AREA...BUT WINDS WILL WEAKEN
CONSIDERABLY ON WEDNESDAY AS THE HIGH BUILDS OVER THE AREA. HIGH
PRESSURE AND A GENERAL LIGHT WIND FLOW WILL THEN CONTINUE THROUGH
LATE THURSDAY...BUT A STRONG NORTHERLY WIND FLOW WILL RESUME LATE IN
THE WEEK BEHIND YET ANOTHER COLD FRONT THAT IS EXPECTED TO MOVE SOUTH
ACROSS THE MARINE AREA THURSDAY NIGHT OR EARLY FRIDAY. 12/DS
.AVIATION (12Z ISSUANCE)...STRONG HIGH PRESSURE WILL BE MOVING INTO
THE SOUTHEASTERN STATES FROM THE NORTH OVER THE NEXT 24 HOURS. VFR
CONDITIONS WILL PREVAIL. 12/DS
.FIRE WEATHER...COOL DRY AIR THAT WAS REINFORCED BY THAT DRY FRONT
MONDAY NIGHT WILL REMAIN SO TODAY AND REBOUND A LITTLE FROM THE
PREVIOUS FORECAST. THAT IS DUE TO THE NEW MODEL RUNS PUSHING THE HIGH
FOLLOWING THE FRONT A BIT FURTHER EAST BY END OF THE THE WEEK. WIND
NEAR THE SURFACE WILL BECOME LIGHT ONSHORE BY MIDWEEK...THEN TURN
WEST AS ANOTHER FRONT MOVES ACROSS THURSDAY NIGHT INTO FRIDAY. THIS
WILL BRING ANOTHER SHOT OF COOL DRY AIR IN ON FRIDAY AND SATURDAY.
ANOTHER REBOUND OF RH SUNDAY WITH RAIN CHANCES INCREASING SUNDAY AND
MONDAY. KEEPING THE FIRE WEATHER WATCH FOR WEDNESDAY ALTHOUGH IT WILL
BE DRY ENOUGH EAST OF THE CWA FOR WFO TALLAHASSEE TO HAVE ISSUED A
RED FLAG FOR WEDNESDAY IN COUNTIES ADJOINING MOB. BEING FURTHER EAST
ANYWAY...COASTAL WALTON IS THE ONLY COUNTY CONSIDERED CERTAIN ENOUGH
TO NEED A RED FLAG WARNING WEDNESDAY...AND AT THAT POINT WFO
TALLAHASSEE WILL TAKE RESPONSIBILITY FOR FIRE WEATHER IN THAT COUNTY.
WFO TALLAHASSEE THANKS FOR YOUR COORDINATION ON THIS ISSUE. 77/BD
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 57 31 60 41 / 00 00 00 05
PENSACOLA 58 33 59 42 / 00 00 00 05
DESTIN 62 37 56 47 / 00 00 00 05
EVERGREEN 53 25 58 33 / 00 00 00 05
WAYNESBORO 51 27 59 34 / 00 00 00 05
CAMDEN 53 28 57 37 / 00 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WALTON.
FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Nov 17, 6:20 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 620 AM CST MON NOV 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 620 AM CST MON NOV 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE MOVING SLOWLY OUT OF SOUTH TEXAS AND TOWARD THE EASTERN GULF COAST WILL BE REINFORCED TONIGHT AS A WEAK COLD FRONT BRINGS ANOTHER SURGE OF COOL AND DRIER AIR TOWARD THE REGION. NO PRECIPITATION IS EXPECTED WITH THE PASSAGE OF THIS SYSTEM...BUT A STRONG OFFSHORE WINDS IN ITS WAKE WILL RESULT IN INCREASINGLY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT TONIGHT AND TUESDAY. LOW AFTERNOON HUMIDITIES TODAY SUGGEST AN INCREASED RISK FOR WILDFIRE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH PRESSURE WILL MAINTAIN THE DRY CONDITIONS AND THE RISK OF WILDFIRE THROUGH THE MIDDLE OF THE WEEK. ANOTHER SERIES OF UPPER LEVEL WEATHER DISTURBANCES WILL MOVE ACROSS THE AREA LATE THIS WEEK...BRINGING PERIODS OF INCREASED CLOUD AND A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS COME FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER WILL NOT BE REQUIRED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 5:58 AM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 23 hr |
| Nov 18, 5:58 AM CST | Red Flag Warning | MOB | Walton | 11 hr |
| Nov 18, 5:58 AM CST | Red Flag Warning | MOB | Walton | 11 hr |
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.